Alert archive / Mississippi / Flash Flood Warnings in 2006

Flash Flood Warning 3, NWS New Orleans, LA

August 9, 2006Harrison County, Mississippi

NWS New Orleans, LA issued this flash flood warning at Aug 9, 2006, 3:55 PM CDT for Harrison County, Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2006, 3:55 PM CDT (20:55 UTC)
Expired
Aug 9, 2006, 5:00 PM CDT
In force
65 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Harrison County, MS

The radar

The Mobile radar (KMOB), 76 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 092056
FFWLIX
MSC047-092200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
355 PM CDT WED AUG 9 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARRISON COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITIES OF...ST. MARTIN...BILOXI

* UNTIL 500 PM CDT

* AT 354 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING 
  FROM THUNDERSTORMS AROUND DIBERVILLE. OTHER THREATENED AREAS 
  INCLUDE BILOXI AND GULFPORT.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3035 8904 3037 8887 3054 8888 3053 8904

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 3:40 PM CDT, 15 minutes earlier.

Area forecast discussion, Aug 9, 3:40 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
340 PM CDT WED AUG 9 2006

.DISCUSSION...HIGH PRESSURE CONTINUES OVER THE SOUTHERN PLAINS. DAYTIME
HEATING AND FORCING ASSOCIATED WITH THE UPPER LEVEL LOW SPINNING
ACROSS THE EAST CENTRAL GULF HAS TRIGGERED SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS OUR AREA THIS AFTERNOON. EXPECT
THIS ACTIVITY TO CONTINUE THROUGH THE EARLY EVENING UNTIL THE LOSS
OF DAYTIME HEATING DIMINISHES THE RAIN CHANCES. MAY SEE SOME
PATCHY LIGHT FOG TONIGHT, ESPECIALLY IN AREAS THAT RECEIVED
RAINFALL THIS AFTERNOON. SCATTERED POPS ARE FORECAST FOR TOMORROW
AS THE UPPER LOW PUSHES INTO THE WESTERN GULF.

NO SIGNIFICANT CHANGES IN FORECAST THINKING. FOLLOWING THE UPPER
LOWS PASSAGE, HIGH PRESSURE WILL AGAIN DOMINATE THE WEATHER
PATTERN FRIDAY THROUGH THE MIDDLE PART OF NEXT WEEK. HIGH
TEMPERATURES WILL CLIMB INTO THE MID 90S AREAWIDE, WHILE LOW
TEMPERATURES WILL DROP INTO THE MID AND UPPER 70S. ISOLATED TO
WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  94  75  94 /  30  40  20  20
BTR  75  94  75  95 /  30  40  20  20
MSY  76  92  76  93 /  30  40  20  20
GPT  76  93  76  93 /  30  40  20  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

92/JSS
Hazardous weather outlook, Aug 9, 11:11 AM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1111 AM CDT WED AUG 9 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-101100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1111 AM CDT WED AUG 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. AN
ISOLATED STRONG STORM WILL BE POSSIBLE, BUT SEVERE STORMS ARE NOT
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE OVER THE
WEEKEND, BUT THOSE THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME
STRONG TO SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

92/JSS

In the hours before

Local storm report, Aug 9, 1:31 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
131 PM CDT WED AUG 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     WATER SPOUT      15 SSE VENICE           29.08N 89.26W
08/09/2006                   PLAQUEMINES        LA   COAST GUARD

            WATER SPOUT REPORTED BY COAST GUARD

&&

25
Special weather statement, Aug 9, 2:37 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
237 PM CDT WED AUG 9 2006

LAZ040-MSZ080-081-092015-
HANCOCK-HARRISON-ST TAMMANY-
237 PM CDT WED AUG 9 2006

...STRONG LINE OF THUNDERSTORMS FROM SLIDELL THROUGH GULFPORT...

AT 230 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS FROM SLIDELL LOUISIANA THROUGH GULFPORT
MISSISSIPPI. THE STORMS ARE MOVING TO THE WEST AT 10 MPH...AND ARE
CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...
HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR
ARE POSSIBLE.

PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS.
LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF
COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE
AREA.
Special weather statement, Aug 9, 3:00 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT WED AUG 9 2006

MSZ082-092045-
JACKSON-
300 PM CDT WED AUG 9 2006

...STRONG LINE OF THUNDERSTORMS MOVING INTO JACKSON COUNTY...

AT 300 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING INTO JACKSON COUNTY. THE STORMS ARE
MOVING TO THE SOUTHWEST AT 10 TO 15 MPH...AND ARE CAPABLE OF
PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...
AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE
POSSIBLE.

PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS.
LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF
COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE
AREA.
Special weather statement, Aug 9, 3:34 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
334 PM CDT WED AUG 9 2006

LAZ038-040-092115-
ST TAMMANY-TANGIPAHOA-
334 PM CDT WED AUG 9 2006

...STRONG LINE OF THUNDERSTORMS OVER ST TAMMANY AND TANGIPAHOA
PARISHES...

AT 330 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FROM THE WESTERN PORTION OF ST TAMMANY
PARISH NORTH OF I-12 INTO TANGIPAHOA PARISH. THE STORMS ARE MOVING
TO THE WEST AT 10 MPH...AND ARE CAPABLE OF PRODUCING WIND
GUSTS TO 40 MPH...FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL.
RAINFALL RATES UP TO 1.5 INCHES PER HOUR ARE POSSIBLE.

PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS.
LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF
COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE
AREA.
Special weather statement, Aug 9, 3:45 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CDT WED AUG 9 2006

MSZ077-080>082-092130-
HANCOCK-HARRISON-JACKSON-PEARL RIVER-
345 PM CDT WED AUG 9 2006

...STRONG LINE OF THUNDERSTORMS OVER COASTAL MISSISSIPPI...

AT 340 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FROM PICAYUNE THROUGH VANCLEAVE
MISSISSIPPI. THE STORMS ARE MOVING TO THE WEST AT 10 TO 15 MPH...AND
ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...
HEAVY RAIN...AND SMALL HAIL. RAINFALL RATES UP TO 1.5 INCHES PER HOUR
ARE POSSIBLE.

PERSONS IN THIS AREA SHOULD SEEK SHELTER UNTIL THESE STORMS PASS.
LIGHTNING IS A LEADING WEATHER KILLER. LEAVE FARM EQUIPMENT...GOLF
COURSES AND SWIMMING POOLS UNTIL THESE STORMS ARE SAFELY OUT OF THE
AREA.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:47 PM CDTFlash Flood WarningLIXJackson118 min

Nearby

Flash Flood Warnings in Mississippi, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.